Colorado, 2018

Flash Flood and Hail in Colorado, June 18 to 19, 2018

June 18 to 19, 2018 · NWS BOU · 62 events in 7 counties and zones

The storms that moved across northern Washington County caused severe agricultural damage. Wheat fields were significantly damaged and the young corn was stripped of all its leaves.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
62

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

The storms that moved across northern Washington County caused severe agricultural damage. Wheat fields were significantly damaged and the young corn was stripped of all its leaves. Although no roads were completely washed out, there were multiple places where water ran across the roads and washed away the gravel and damaged the shoulders. One house at State Highway 61 and county road 57 had at least one broken window from the hail. Most of the water and damage from these storms was between state highways 61 and 63, and between county roads 60 and 55.

In Weld County, several communities received hail damage and flooding due to severe thunderstorms: Frederick, Firestone, Hudson, Keenesburg and Prospect Valley. Lightning struck an injection well northeast of Hudson, sparking a fire. First responders worked this incident for several hours. Weld County had several road closures due to flash flooding including Hudson, Keenesburg, Roggen and Prospect Valley. Some of the road closures included: county road 46 from between county roads 45 to 47, county road 63 from county roads 16 to 16.5. Trained spotters measured storm total rainfall from 2.93 inches to 5.53 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 18, 9:17 AM MST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 18, 9:17 AM MST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
1017 AM MDT Mon Jun 18 2018

.UPDATE...
Issued at 1016 AM MDT Mon Jun 18 2018

This morning began with low stratus and areas of drizzle which
could stick around until noon or later in some areas keeping
temperatures cool to start the day. Looking at model soundings of
the Denver metro and nearby plains, temperatures should heat up
to about 80 degrees by mid afternoon allowing for CAPE values to
increase above 1500-1700 J/kg. This would coincide with the HRRR
models which appear to be starting convection near the Denver area
between 2 and 3 PM in current runs. There will be a chance of
large hail and strong winds associated with any severe storm. With
a convergence line due to the Denver Cyclone providing lift and
shear present, a tornado or two cannot be ruled out.

The location of where storms will fire differs between the HRRR
and ESRL HRRR starting storms south of Denver and north of Denver
respectively. Will be keeping an eye on model trends through the
morning.

&&

.SHORT TERM...(Today and tonight)
Issued at 400 AM MDT Mon Jun 18 2018

Water vapor imagery showing tail end of upper trof moving
northward across north central colorado with drying aloft moving
into much of western and central Colorado. Radar imagery still
showing light rain showers shifting north of Denver and focused
closer to our border areas with Wyoming and Nebraska. Much of
these showers should mainly be north of the border by sun up.
Still expect a fair amount of low clouds and some fog covering
much of northeast Colorado with continued light north to northeast
upslope flow.

Main focus for today will be the severe potential across urban
corridor and northeast plains this afternoon and evening. Shallow
moisture and inversions expected to dissipate by this afternoon
while low level flow shifts southeast and increases. This is
expected to develop a developing Denver cyclone which could act as
a focus mechanism for storm initiating this afternoon. High
resolution models continue to focus convection around Denver and
locations north and east. Forecast CAPE values of 1200-1800j/kg
and drying aloft could spell a few severe storms with large hail.
Could also see a few weak tornadoes along the convergence
boundary. SPC already has this area for a marginal threat of
severe and looks reasonable. Could see lingering showers/storms
well into the evening and overnight as upper low shifts into the
Northern Rockies and increasing synoptic scale ascent as noted on
QG fields. Developing surface low pressure over southeast Colorado
and influx of moisture from storms likely to redevelop stratus
and keep low level moisture plentiful through tonight. West of the
continental divide will see much drier air and little if any
chances for storms in next 24 hours.

.LONG TERM...(Tuesday through Sunday)
Issued at 400 AM MDT Mon Jun 18 2018

The large upper trough and its unusually cool airmass hanging out
over the northwest U.S. the past few days will make slow eastward
progress across the northern and central Rocky Mtn region during the
next few days. This will keep temperatures below average in areas
east of the mtns, and near average on the west slope. A shortwave
disturbance rounding the bottom of this trough is progged to swing
acrs the CWA late on Tuesday. At the same time, models show a sfc
trough aligned north-south on the plains from about Ft. Morgan to
Karvel in lincoln County. East of this trough east-southeasterly
winds and sfc dewpts in the mid 50s to lower 60s prevail. West of
this boundary, slightly drier west-southwesterly winds. Along the
southern end of this boundary or convergence zone acrs Elbert,
Lincoln and srn Washington Counties, models indicate CAPES in the
1000-2500 j/kg range by the afternoon. Although, the GFS indicates
its higher CAPES closer to the Kansas border acrs Logan, Sedgwick,
Phillips and earn Washington Counties. Also indicated on model
soundings is the fair amount of CIN around, which may not entirely
erode even during max heating. SPC has essentially all of northeast
Colorado in marginal risk for severe weather Tuesday. Should an
updraft manage to punch through the stg bndry layer cap, it could
produce a storm cell capable of large hail, strong gusty winds and
perhaps a brief tornado. In addition, some storms could also produce
locally heavy rainfall. Don't believe heavy rainfall will be
widespread, so no flash flood watch at this time. But, storm precip
totals from 1 to 2.5 inches will be possible, which could result in
localized flooding of low-lying areas such as along drainages and
dry washes. It's also possible that one or two storms will be
capable of brief heavy rain and small hail over and along the Front
Range with a few hours of upslope flow late in the day. A slightly
drier sub-cloud environment here would favor stronger outflow winds.

On Wednesday, models show the upper trough passing by the forecast
area with the 500 mb low gaining strength over central Nebraska.
This places the CWA under a slightly drier northwest flow aloft. The
passage of a cold front Tuesday night also shifts sfc winds on the
plains to a slightly drier northerly direction. However, by
afternoon, could see winds turn easterly which would moisten the
boundary layer and thereby support scattered t-storm development
over and along the Front Range and Palmer Divide. The potential for
severe storms appears lower on Wednesday due in part to lower
daytime temps.

Thursday and Friday should be drier and warmer with a strong upper
ridge building over Utah and western Colorado. This ridge shifts
more over Colorado on Friday sending daytime temps up another 4-8
deg F. Lower humidities and strong warming aloft should
significantly reduce the chance for t-storms.

By Saturday, medium range models show this ridge moving out of the
picture and being replaced by a shortwave trough which they show
quickly dropping in from the Pacific Northwest. However, may not see
much of an impact on this quick moving feature other than a few deg
drop in temps and slight uptick in afternoon t-storm coverage. By
Sunday, the picture is not as clear as the GFS shows this wave
hanging around for one more day. The Canadian model does the same,
but keeps the cooler air and moisture up over Wyoming. Whereas, the
ECMWF shows this shortwave trough well east of the state by then and
a return to a drier and warmer northwest flow aloft. For now, will
trend towards drier and warmer conditions for Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1016 AM MDT Mon Jun 18 2018

Models are indicating that the stratus may not clear until
18-20z. VFR ceilings are expected except near the foothills where
upslope winds are holding the clouds in. High resolution models
are still showing thunderstorms moving into Denver this afternoon
after 20z. Confidence is increasing with the potential of some
storms hitting severe criteria possibly producing large hail,
damaging winds, and a potential brief tornado.

Tonight there are indications of status reforming over the plains
which could lower ceilings at the terminals to MVFR or IFR
conditions. through early to mid-morning.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
None.
&&

UPDATE...Sullivan
SHORT TERM...Entrekin
LONG TERM...Baker
AVIATION...Sullivan
Hazardous weather outlook, Jun 18, 9:24 AM MST, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
1024 AM MDT Mon Jun 18 2018

COZ030>051-191630-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
1024 AM MDT Mon Jun 18 2018

...Strong storms possible over Denver Metro Area and areas north
and east this afternoon...

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Low clouds and patchy fog and drizzle will continue to diminish
late this morning across the area.

Attention switches to this afternoon when the clouds will burn
off, sufficient heating and moisture will combine with a
developing Denver Cyclone. Scattered thunderstorms will develop
near the convergence zone south of this cyclone as well as over
the Front Range foothills. As of now, this looks to occur by
2 pm before spreading northeast across the rest of the plains. A
few storms may become severe with large hail up to 2 inches in
diameter along with damaging winds and heavy rain. The convergence
zone and shear above this will also allow for a chance of an
isolated tornado or two. The best chance for severe storms will
stretch along and north of a line from south Denver to Akron.
Over the far northeast plains, the airmass will be more stable
with lesser chances of a severe storm, however the synoptic
situation and convective activity pushing east may allow the
storms to last through the evening. Expect another push of low
clouds and patchy fog towards Tuesday morning over the plains.

Further west of the Continental Divide, the airmass will be warm
and dry with no thunderstorms expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Scattered showers and thunderstorms are expected on Tuesday, with
some late day storms on the plains capable of large hail, strong
winds and locally heavy rainfall. The heavy rainfall may produce
flooding in low lying areas such as along drainages and dry
washes. Storm chances will decrease on Wednesday, then dry and
warmer Thursday and Friday. Storms may return for the weekend
with the passage of a weak upper level weather disturbance.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today, after 1pm.

The radar

The Denver radar (KFTG), 49 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

58 hail, 3 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Jefferson

When
June 18, 11:05 AM MST
Where
Jefferson County, 1.48 mi SSE of Jefferson Co Arpt
Measured
2 in hail
Reported by
Public
Coordinates
39.880, -105.110

Hail, Boulder

When
June 18, 4:58 PM MST
Where
Boulder County, 2.98 mi WNW of Boulder
Measured
1 in hail
Reported by
Public
Coordinates
40.040, -105.320

Hail, Boulder

When
June 18, 5:00 PM MST
Where
Boulder County, 1.48 mi SSE of Boulder
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.000, -105.260

Hail, Boulder

When
June 18, 5:04 PM MST
Where
Boulder County, 1.06 mi W of Boulder Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
40.030, -105.240

Hail, Boulder

When
June 18, 5:08 PM MST
Where
Boulder County, 1.38 mi S of Boulder
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.000, -105.270

Hail, Boulder

When
June 18, 5:10 PM MST
Where
Boulder County, 1.48 mi SSE of Boulder
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
40.000, -105.260

Hail, Boulder

When
June 18, 5:10 PM MST
Where
Boulder County, 1.26 mi WNW of Boulder Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
40.040, -105.240

Hail, Weld

When
June 18, 5:13 PM MST
Where
Weld County, 0.69 mi N of Mead
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.240, -105.000

Hail, Boulder

When
June 18, 5:15 PM MST
Where
Boulder County, Boulder Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
40.030, -105.220

Hail, Weld

When
June 18, 5:19 PM MST
Where
Weld County, 2.14 mi SSW of Mead
Measured
1.25 in hail
Reported by
Social Media
Coordinates
40.200, -105.010

Hail, Adams

When
June 18, 5:30 PM MST
Where
Adams County, 2.07 mi N of Federal Hgt
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
39.900, -105.020

Hail, Weld

When
June 18, 5:32 PM MST
Where
Weld County, 0.87 mi NW of Platteville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.230, -104.830

Hail, Boulder

When
June 18, 5:35 PM MST
Where
Boulder County, 5.85 mi E of Niwot
Measured
1 in hail
Reported by
Social Media
Coordinates
40.090, -105.060

Hail, Weld

When
June 18, 5:43 PM MST
Where
Weld County, 0.69 mi N of Mead
Measured
1.75 in hail
Reported by
Social Media
Coordinates
40.240, -105.000

Hail, Weld

When
June 18, 5:48 PM MST
Where
Weld County, 1.73 mi WSW of Frederick
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.090, -104.960

Hail, Weld

When
June 18, 5:51 PM MST
Where
Weld County, 0.53 mi W of Frederick
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.100, -104.940

Hail, Weld

When
June 18, 5:51 PM MST
Where
Weld County, 1.59 mi W of Firestone
Measured
1.5 in hail
Reported by
Public
Coordinates
40.120, -104.960

Hail, Weld

When
June 18, 5:55 PM MST
Where
Weld County, 0.87 mi SE of Frederick
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
40.090, -104.920

Hail, Weld

When
June 18, 6:00 PM MST
Where
Weld County, 0.87 mi SE of Frederick
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
40.090, -104.920

Hail, Weld

When
June 18, 6:11 PM MST
Where
Weld County, 5.49 mi ESE of Garden City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.290, -104.560

Hail, Weld

When
June 18, 6:18 PM MST
Where
Weld County, 3.19 mi NNW of Firestone
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.160, -104.960

Hail, Boulder

When
June 18, 6:20 PM MST
Where
Boulder County, 2.61 mi NW of Marshall
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.980, -105.260

Hail, Boulder

When
June 18, 6:28 PM MST
Where
Boulder County, 2.14 mi NNW of Marshall
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.980, -105.240

Hail, Weld

When
June 18, 6:30 PM MST
Where
Weld County, Frederick
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.100, -104.930

Hail, Boulder

When
June 18, 6:31 PM MST
Where
Boulder County, 1.74 mi SE of Superior
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
39.930, -105.150

Hail, Boulder

When
June 18, 6:38 PM MST
Where
Boulder County, 2.07 mi S of Boulder Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
40.000, -105.220

Hail, Boulder

When
June 18, 6:39 PM MST
Where
Boulder County, 1.26 mi WNW of Louisville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.990, -105.150

Hail, Boulder

When
June 18, 6:40 PM MST
Where
Boulder County, 1.26 mi WNW of Louisville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.990, -105.150

Hail, Boulder

When
June 18, 6:43 PM MST
Where
Boulder County, 1.26 mi WNW of Louisville
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.990, -105.150

Hail, Boulder

When
June 18, 6:45 PM MST
Where
Boulder County, Lafayette
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
40.000, -105.080

Hail, Boulder

When
June 18, 6:45 PM MST
Where
Boulder County, 1.38 mi N of Louisville
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.000, -105.130

Hail, Boulder

When
June 18, 6:45 PM MST
Where
Boulder County, 2.96 mi SE of Boulder Arpt
Measured
2 in hail
Reported by
Public
Coordinates
40.000, -105.180

Hail, Boulder

When
June 18, 6:46 PM MST
Where
Boulder County, 1.26 mi WNW of Louisville
Measured
2 in hail
Reported by
Social Media
Coordinates
39.990, -105.150

Hail, Boulder

When
June 18, 6:49 PM MST
Where
Boulder County, 1.73 mi ESE of Louisville
Measured
2 in hail
Reported by
Public
Coordinates
39.970, -105.100

Hail, Boulder

When
June 18, 6:49 PM MST
Where
Boulder County, 2.14 mi NNE of Louisville
Measured
1 in hail
Reported by
Public
Coordinates
40.010, -105.120

Hail, Boulder

When
June 18, 6:52 PM MST
Where
Boulder County, 1.26 mi WNW of Lafayette
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
40.010, -105.100

Hail, Boulder

When
June 18, 6:57 PM MST
Where
Boulder County, 1.26 mi WSW of Lafayette
Measured
1.5 in hail
Reported by
Social Media
Coordinates
39.990, -105.100

Hail, Weld

When
June 18, 7:00 PM MST
Where
Weld County, 0.87 mi SE of Erie
Measured
1 in hail
Reported by
Social Media
Coordinates
40.040, -105.040

Hail, Broomfield

When
June 18, 7:23 PM MST
Where
Broomfield County, 0.87 mi NE of Broomfield
Measured
1.5 in hail
Reported by
CoCoRaHS
Coordinates
39.930, -105.060

Hail, Jefferson

When
June 18, 7:23 PM MST
Where
Jefferson County, 4.72 mi WSW of Jefferson Co Arpt
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
39.870, -105.200

Hail, Jefferson

When
June 18, 7:27 PM MST
Where
Jefferson County, 1.74 mi SE of Jefferson Co Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.880, -105.100

Hail, Adams

When
June 18, 7:30 PM MST
Where
Adams County, 1.73 mi WNW of Federal Hgt
Measured
2 in hail
Reported by
Amateur Radio
Coordinates
39.880, -105.050

Hail, Broomfield

When
June 18, 7:31 PM MST
Where
Broomfield County, 1.06 mi W of Broomfield
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.920, -105.090

Hail, Broomfield

When
June 18, 7:34 PM MST
Where
Broomfield County, 0.87 mi NW of Broomfield
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
39.930, -105.080

Hail, Adams

When
June 18, 7:35 PM MST
Where
Adams County, 1.48 mi NNW of Federal Hgt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
39.890, -105.030

Hail, Adams

When
June 18, 7:46 PM MST
Where
Adams County, 1.27 mi WSW of Northglenn
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.890, -104.990

Hail, Adams

When
June 18, 7:47 PM MST
Where
Adams County, 2.23 mi ENE of Northglenn
Measured
1.75 in hail
Reported by
Public
Coordinates
39.910, -104.930

Hail, Adams

When
June 18, 7:47 PM MST
Where
Adams County, 2.96 mi NNE of Northglenn
Measured
2 in hail
Reported by
NWS Employee
Coordinates
39.940, -104.950

Hail, Adams

When
June 18, 7:48 PM MST
Where
Adams County, 3.47 mi WNW of Henderson
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
39.940, -104.930

Hail, Adams

When
June 18, 7:49 PM MST
Where
Adams County, 3.36 mi NW of Henderson
Measured
2.5 in hail
Reported by
NWS Employee
Coordinates
39.950, -104.920

Hail, Adams

When
June 18, 8:05 PM MST
Where
Adams County, 0.69 mi N of Brighton
Measured
2.75 in hail
Reported by
Social Media
Coordinates
39.990, -104.820

Thunderstorm Wind, Morgan

When
June 18, 8:15 PM MST
Where
Morgan County, Ft Morgan Arpt
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
40.330, -103.800

Hail, Weld

When
June 18, 8:21 PM MST
Where
Weld County, Lochbuie
Measured
1.75 in hail
Reported by
Social Media
Coordinates
40.010, -104.720

Hail, Morgan

When
June 18, 8:39 PM MST
Where
Morgan County, 2.96 mi NW of Snyder
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
40.350, -103.620

Large hail broke several windows.

Thunderstorm Wind, Morgan

When
June 18, 8:45 PM MST
Where
Morgan County, 2.22 mi ENE of Brush Muni Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
CoCoRaHS
Coordinates
40.280, -103.540

An intense thunderstorm wind gusts broke a large branch, 6 inches in diameter, off a tree. |The branch crash onto nearby vehicles and broke the windows.

Hail, Washington

When
June 18, 8:57 PM MST
Where
Washington County, 5.49 mi WSW of Messex
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.340, -103.470

Hail, Morgan

When
June 18, 9:13 PM MST
Where
Morgan County, Weldona
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.350, -103.970

Heavy rain totaling 1.5 inches was also observed.

Hail, Washington

When
June 18, 9:33 PM MST
Where
Washington County, 5.79 mi E of Messex
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.380, -103.270

Hail, two inches in depth, covered the roadways.

Thunderstorm Wind, Washington

When
June 18, 9:33 PM MST
Where
Washington County, 5.79 mi E of Messex
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
40.380, -103.270

Hail, Washington

When
June 18, 9:54 PM MST
Where
Washington County, 5.04 mi WNW of Burdett
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
40.400, -103.030

Flash Flood, Weld

When
June 18, 10:35 PM MST to June 19, 5:00 AM MST
Where
Weld County, 2.98 mi WNW of Keenesburg to 3.25 mi E of Hudson
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
40.120, -104.570

Several roads were damaged. The frontage road at Interstate 76 and Weld County Road 53 which was inundated by floodwaters and completely washed. County roads 16 and 63, and county road 49 and State Highway 52 were partially flooded.

Hail, Boulder

When
June 19, 11:18 AM MST
Where
Boulder County, 1.26 mi WNW of Niwot
Measured
1 in hail
Reported by
CoCoRaHS
Coordinates
40.110, -105.190

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, June 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 752277, 752278, 752279, 752280, 752281, 752282, 752283, 752284, 752285, 752286, 752288, 752289, 752290, 752291, 752292, 752293, 752294, 752296, 752297, 752298, 752299, 752300, 752302, 752303, 752304, 752305, 752306, 752307, 752308, 752309, 752310, 752311, 752313, 752314, 752316, 752317, 752318, 752319, 752320, 752321, and more.